MAUDE Adverse Event Report: SMITH & NEPHEW, INC GII OVAL RESURFACING PAT 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC GII OVAL RESURFACING PAT 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421038
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/20/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of the right knee was performed to revise the patellar component due to pain.During the revision the doctor find abundant synovitis, significant scarring of the infrapatellar fat pad.Patient with long medical history.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, the root causes of the pain and instability suffered by this patient were likely long term results from the damage to the knee from the gunshot wound, which resulted in "severe dystrophic bone and deformity" and in multiple knee procedures with some prior to the noted (b)(6) 2015 implant of s&n product.Noted is that no mention of a "loose hinge and broken hardware" was documented in the operative notes and the current implants are not smith and nephew products.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GII OVAL RESURFACING PAT 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC
1450 brooks road
memphis TN 38116
MDR Report Key7814660
Report Number1020279-2018-01623
Device Sequence Number1379582
Product Code JWH
UDI-Device Identifier03596010485083
UDI-Public03596010485083
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Catalogue Number71421038
Device Lot Number14MM12244
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;